MAUDE Adverse Event Report: ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item # unknown, item name znn cmn nail trauma, lot # unknown.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during a surgery it was difficult to assemble the lag screw correctly.The screw broke during pulling it out with the instrument and another screw was used to finish the surgery, therefore a delay of one hour occurred.
 
Event or Problem Description
Please refer to report 0009613350-2019-00159.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: assembly issue.Event description: it was reported that because it was difficult to assemble the lag screw into the nail, the screw broke during pulling it out with the instrument.It was used another screw to finish the surgery, therefore a delay of 1 hour occurred.Further it was reported that to finish the surgery a lag screw ref.47-2485-115-10 was used and that the lag screw complaint product will be available for investigation.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: visual examination: the lag screw was returned for investigation.The lag screw tabs were completely broken off.The broken pieces have not been returned.The set screw which is included in the lag screw packaging was also received.In addition, the lag screw shows strong deformation and polished areas on the lag screw shaft.Imprints from an instrument can also be detected.All these facts are an indication that the lag screw was handled with high forces.Measurements: to ensure the lag screw has correct dimensions, relevant characteristics according to inspection plan were measured with micrometer mt2044.Characteristic no.12 feature diameter 10.5 -0.02/-0.05.Specification: max.10.48 mm; min.10.45 mm.Measured values: 10.63 mm, 10.63 mm, 10.64.Conclusion: the characteristic of the lag screw is out of specification.Znn cmn nail trauma was not returned for investigation purposes.Review of product documentation: all involved devices are intended for treatment.Dhr review: in the dhr it is indicated that the outer diameter of all (b)(4) produced parts have been measured using the gauge (rachenlehre pm063349330-v50).Conclusion: it was reported that because it was difficult to assemble the lag screw into the nail, the screw broke during pulling it out with the instrument.It was used another screw to finish the surgery, therefore a delay of 1 hour occurred.The lag screw has been returned and the outer diameter was found to be out of specifications.Therefore the reported event can be confirmed.Based on the available information further investigation was already initiated to determine the necessity of potential corrective and/or preventive actions.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8446673
Report Number0009613350-2019-00159
Device Sequence Number1019329
Product Code HSB
UDI-Device Identifier00889024298484
UDI-Public00889024298484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number47-2485-115-10
Device Lot Number2866461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date03/24/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;